Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 119, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 27, 2011, 9:17 PM EDT for 4 counties in Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 9:17 PM EDT (01:17 UTC)
- Expired
- Apr 27, 2011, 10:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Bell County, KY, Knox County, KY, McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 87 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 5:44 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
071 WUUS53 KJKL 280117 SVRJKL KYC013-121-147-235-280200- /O.NEW.KJKL.SV.W.0119.110428T0117Z-110428T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 917 PM EDT WED APR 27 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BELL COUNTY IN SOUTHEAST KENTUCKY... KNOX COUNTY IN SOUTHEAST KENTUCKY... SOUTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY... WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 1000 PM EDT * AT 914 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF ONEIDA...AND MOVING NORTHEAST AT 75 MPH. * LOCATIONS IMPACTED INCLUDE... WILLIAMSBURG...BARBOURVILLE...PINEVILLE...HOLLYHILL...ZION HILL... AYERS...DUCKRUN...JELLICO CREEK...BOUNTY...FAIRVIEW...RED ASH... LOT...SAXTON...MOUNTAIN ASH...BON...KRUPP...REDBIRD...PLEASANT VIEW...EMLYN AND LIBERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING FOR EASTERN KENTUCKY. LAT...LON 3660 8455 3703 8387 3674 8360 3658 8394 TIME...MOT...LOC 0117Z 229DEG 67KT 3654 8431 WIND...HAIL 70MPH 1.00IN $$ ABE
1 follow-up statement
410 WWUS53 KJKL 280158 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 958 PM EDT WED APR 27 2011 KYC013-121-147-235-280208- /O.EXP.KJKL.SV.W.0119.000000T0000Z-110428T0200Z/ KNOX KY-WHITLEY KY-MCCREARY KY-BELL KY- 958 PM EDT WED APR 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BELL...SOUTHEASTERN MCCREARY...WHITLEY AND KNOX COUNTIES WILL EXPIRE AT 1000 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3660 8455 3703 8387 3674 8360 3658 8394 TIME...MOT...LOC 0158Z 229DEG 67KT 3703 8358 $$ PELTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:47 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 27, 7:47 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 747 PM EDT WED APR 27 2011 .SHORT TERM ZFP WAS UPDATED FOR TORNADO WATCH 239. INCREASING LOW LEVEL JET IS LEADING TO ENOUGH INSTABILITY THAT WHEN COMBINED WITH INCREASING WIND FIELDS AS SFC LOW TRACKS THROUGH THE OH VALLEY AND BACKING SFC WINDS... SHEAR AND INSTABILITY COMBINATION WILL BE FAVORABLE FOR LINES OR BOW ECHOES AND DISCRETE SUPERCELLS. ISOLATED TORNADOES WILL BE POSSIBLE AS WELL AS DAMAGING WINDS. THE HIGHEST THREAT FOR ANY TORNADOES OVER THE NEXT COUPLE OF HOURS IS ACROSS THE SOUTHWESTERN PORTIONS OF THE CWA NEAR THE TN BORDER. IN ADDITION...TRAINING OF CELLS WILL NEED TO BE MONITORED. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH FRIDAY/ 18Z SFC ANALYSIS SHOWS THE NEXT LOW CENTER DEEPENING OVER ARKANSAS AND WESTERN TENNESSEE. SEVERAL CLUSTERS OF STORMS ARE ASSOCIATED WITH THIS FEATURE WITH THE LEAD ONE BRUSHING UP INTO EAST KENTUCKY AS A SWATH OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS. JUST TO THE SOUTH OF THIS FIRST WAVE THE STORM CELLS ARE MORE DISCRETE AND THEREFORE PRONE TO BECOME STRONG/SEVERE. ADDITIONAL STORMS ARE NOTED FURTHER WEST OVER SOUTHEAST MISSOURI. AHEAD OF THE SYSTEM MOVING IN CURRENTLY...SOME CLEARING AND A ONLY GLANCING BLOW FROM THE MORNING/S STORMS HAVE ALLOWED SOME INSTABILITY TO BUILD AS TEMPERATURES PEAK IN THE LOWER 80S...WHILE DEWPOINTS ARE IN THE MID 50S IN THE EAST TO THE LOWER 60S OVER THE CUMBERLAND VALLEY. THE CURRENT MOSAIC RADAR SHOWS A LINE OF ENHANCED CELLS PUSHING NORTH THROUGH EASTERN TENNESSEE...HEADING FOR THIS AREA OF MEDIOCRE INSTABILITY. THIS LIKELY REPRESENTS THE NEXT THREAT FOR SEVERE WEATHER LATE THIS AFTERNOON WITH A GREATER CONCERN ARISING LATER IN THE EVENING WHEN THE CURRENT...MORE STRATIFORM...BATCH OF PCPN TO THE WEST DISSIPATES OR PUSHES FURTHER NORTHEAST INTO THE CWA. WITH THE EVENT NOW UPON US...THE MODELS ARE IN REASONABLY GOOD AGREEMENT ALOFT AS A SHARP...NEGATIVELY TILTED...TROUGH SCRAPES THROUGH THE OHIO VALLEY THIS EVENING AND OVERNIGHT. THE CORE OF ITS ENERGY WILL ROTATE QUICKLY NORTH TO THE GREAT LAKES BY THURSDAY MORNING WITH A SECONDARY UPPER LOW PIVOTING SOUTH THROUGH THE SOUTHERN OHIO VALLEY. THIS LATTER LOW WILL FORM THE BASE OF A LARGER TROUGH THAT WILL MOVE THROUGH THE NORTHEAST QUARTER OF THE NATION LATER THURSDAY AND THROUGH FRIDAY. ALTHOUGH THERE ARE SOME TIMING DIFFERENCES AMONGST THE MODELS WITH THIS EVOLUTION...THEY ALL PAINT THE SAME PICTURE AND WILL LIKELY RESULT IN SIMILAR SENSIBLE WEATHER FOR EAST KENTUCKY. ACCORDINGLY...HAVE FOLLOWED A BLENDED SOLUTION WITH A LEAN TOWARD THE NAM12 FOR DYNAMIC SPECIFICS IN CONJUNCTION WITH THE CURRENT RADAR TRENDS AND THE OVERALL PCPN PATTERN FROM THE 00Z ECMWF. SENSIBLE WEATHER WILL FEATURE A COMPLICATED EVOLUTION TO THE HEAVY RAIN AND SEVERE THREAT THROUGH THE EVENING AND INTO THE FIRST PART OF THE NIGHT. INSTABILITY REMAINS THE MISSING INGREDIENT ATTM FOR STORMS ACROSS EAST KENTUCKY WHILE THE WIND PROFILE IS QUITE FAVORABLE FOR ROTATING UPDRAFTS AND DISCRETE CELLS. INSTABILITY IS ANTICIPATED TO BE ADVECTED INTO THE AREA FROM THE SOUTHWEST IN THE WAKE OR AS PART OF THIS LATEST BATCH OF RAIN MOVING NORTHEAST INTO THE CUMBERLAND VALLEY. ACCORDINGLY...THE ENTIRE CWA REMAINS UNDER A SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS...ESPECIALLY THIS EVENING...WITH TORNADOES A DISTINCT POSSIBILITY. HAVE CONTINUED TO HIGHLIGHT THIS THREAT IN ALL PRODUCTS AND THE WX GRIDS. WOULD NOT BE SURPRISED TO SEE THE NEED FOR ANOTHER TORNADO WATCH THROUGH MUCH OF THE AREA WITHIN A COUPLE OF HOURS. ALL PERSONS IN EAST KENTUCKY NEED TO REMAIN WEATHER AWARE THROUGH THE EVENING FOR AN EXPECTED RAPIDLY CHANGING AND LIKELY DANGEROUS WEATHER SITUATION. HEAVY TO EXCESSIVE RAIN WILL ALSO BE A STRONG POSSIBILITY WITH THE STORMS TONIGHT...SEE THE HYDROLOGY DISCUSSION BELOW FOR MORE DETAILS. THE COLD FRONT PLOWS THROUGH THE AREA FROM WEST TO EAST AFTER MIDNIGHT TONIGHT EFFECTIVELY ENDING THE THREAT FOR SEVERE WEATHER AND HEAVY RAINS. COOLER CONDITIONS FOLLOW BY DAWN. HOWEVER...A STRONG WIND FIELD WILL REMAIN AND A WIND ADVISORY MAY NEED TO BE CONSIDERED ONCE THE NEAR TERM SEVERE THREAT DIMINISHES. FOLLOWING AN EXTENDED POST-FRONTAL DRY SLOT...THE WRAP AROUND LOW CLOUDS AND PCPN FROM THE SFC LOW...ALONG WITH A SECONDARY COLD FRONT...WILL GRADUALLY SLIP SOUTHEAST INTO THE AREA LATER THURSDAY MAKING FOR A CLOUDY AND COOL END TO THE DAY. A CHANCE OF SHOWERS CAN BE EXPECTED FROM THIS BOUNDARY FOR MOST OF THE AREA THAT EVENING AND INTO THE NIGHT. FOLLOWING THE COOL AND POTENTIALLY DAMP NIGHT...FRIDAY WILL TURN OUT PARTLY SUNNY AND SLIGHTLY WARMER AS HIGH PRESSURE BUILDS INTO THE AREA. FOLLOWED A BLEND OF PERSISTENCE...TRENDS...INHERITED GRIDS AND THE LATEST GUIDANCE FROM THE ADJMET FOR TEMPERATURES THROUGH THE PERIOD ALONG WITH ONLY MINOR TERRAIN BASED ADJUSTMENTS. AS FOR POPS...MAXED THEM OUT TONIGHT AND WENT BELOW MOS FOR THE MOST PART THURSDAY... THOUGH MORE IN LINE WITH THE CHANCE CATEGORY MET NUMBERS THURSDAY NIGHT. WENT DRY ON FRIDAY. .LONG TERM.../FRIDAY NIGHT THROUGH WEDNESDAY/ THE LONG TERM PORTION OF THE FORECAST BEGINS WITH RIDGING ACROSS THE REGION ON FRIDAY NIGHT...WITH DRY WEATHER TO START THE WEEKEND. A COLD FRONT IS FORECAST TO BE APPROACHING KENTUCKY FROM THE WEST BY SUNDAY MORNING...AND WILL CARRY A CHANCE TO SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE NORTHWEST PART OF FORECAST AREA FOR SUNDAY NIGHT. AS THE FRONT SLOWLY MAKES ITS WAY EAST WILL INCREASE PROBABILITY TO CHANCE FOR MOST OF THE FORECAST AREA ON SUNDAY...BUT WILL CARRY ONLY A SLIGHT CHANCE IN THE FAR SOUTHEAST FOR SUNDAY. THERE IS SOME QUESTION ON HOW QUICKLY THE FRONT WILL PASS THROUGH KENTUCKY. THE 12Z OPERATIONAL GFS APPEARS TOO FAST WITH THE COLD FRONTAL PASSAGE...WITH THE FRONT WELL SOUTHEAST OF KENTUCKY BY 12Z MONDAY. THE GFS ENSEMBLE MEAN SUPPORTS A SLIGHTLY SLOWER SOLUTION. WILL FOLLOW THE SLOWER FRONTAL MOVEMENT DEPICTED BY THE 12Z ECMWF AND GEM. FOLLOWING THE ECMWF AND GEM...AS WELL AS HPC GUIDANCE YIELDS A SOLUTION WHERE THE FRONT WILL BE ABOUT ONE HALF WAY ACROSS KENTUCKY AT 12Z MONDAY. AS A RESULT WILL CARRY THE HIGHEST CHANCES OF SHOWERS AND THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY. WILL CONTINUE WITH HIGH CHANCE PROBABILITIES IN THE EASTERN PART OF THE FORECAST AREA MONDAY NIGHT...WITH ONLY A SLIGHT CHANCE IN THE FAR NORTHWEST. A COOLER AIR MASS WILL MOVE INTO THE AREA FOLLOWING THE FRONTAL PASSAGE WITH COOLER WEATHER FOR TUESDAY. TEMPERATURES LOOK TO REBOUND QUICKLY BY WEDNESDAY. && .AVIATION.../00Z TO 24Z/...UPDATED IFR CONDITIONS...AND PERIODICALLY WORSE...PLAGUING THE TAF SITES THIS EVENING AND WILL CONTINUE THRU THE NEXT SEVERAL HOURS AS A COLD FRONT BEGINS MARCHING ACROSS KENTUCKY TRIGGERING SEVERE TSTMS OVER THE COAL FIELDS. TSTM ACTIVITY SHOULD YIELD TO MORE OF A SHRA EVENT AFTER MIDNIGHT...BUT LOWERING CIGS WILL KEEP IFR CONDITIONS PREVAILING. STRONG W TO NW WINDS WILL DEVELOP BY SUNRISE IN THE WAKE OF THE COLD FRONT...WITH GUSTS DURING THE DAY FROM 15 TO 20 KTS AS CIGS AND VSBYS GRADUALLY RETURN TO VFR. THOUGH SHRA MAY LINGER THRU THE DAY...SPOTTY COVERAGE IS ANTICIPATED AND WILL LEAVE VCSH IN THE TAFS AFTER 12Z TO ACCOUNT FOR THIS POTENTIAL. && .HYDROLOGY ONE OR TWO CLUSTERS OF ORGANIZED STRONG TO SEVERE STORMS WILL MOVE OVER EAST KENTUCKY LATER THIS EVENING AND THROUGH THE FIRST PART OF THE NIGHT AHEAD OF A POTENT COLD FRONT. BETWEEN ONE AND TWO INCHES OF RAIN WILL LIKELY FALL THROUGH THE AREA FROM THIS WITH THE HIGHEST AMOUNTS IN THE WESTERN PARTS OF THE AREA. DUE TO THE ANTICIPATED HEAVY NATURE OF THE RAIN WITH THESE CLUSTERS AND THE POTENTIAL FOR THUNDERSTORMS TRAINING OVER THE SAME AREAS THERE IS A HEIGHTENED THREAT FOR FLASH FLOODING THROUGH THE NIGHT. FOR THAT REASON A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 AM THURSDAY. RIVER FLOODING LOOKS MORE IFFY AT THIS TIME WITH EVEN TWO INCHES OF BASIN WIDE RUNOFF FORECASTED LIKELY TO KEEP MOST RIVERS FROM EXCEEDING ACTION STAGE. && .HYDROLOGY && .JKL WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 1 AM EDT THURSDAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GREIF/JP LONG TERM....SBH AVIATION...MB HYDROLOGY...GREIF
Hazardous weather outlook, Apr 27, 4:00 PM EDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 400 PM EDT WED APR 27 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 400 PM EDT WED APR 27 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO THE OVERNIGHT. A SIGNIFICANT SEVERE WEATHER OUTBREAK REMAINS POSSIBLE THIS EVENING WITH DAMAGING AND DESTRUCTIVE STRAIGHT LINE WINDS THE PRIMARY THREAT. ADDITIONALLY...LARGE HAIL AND MULTIPLE TORNADOES ARE ALSO A POSSIBILITY. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY RAINFALL AND COULD TRAIN OVER THE SAME AREAS...LEADING TO THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL...DAMAGING WINDS...OR EXCESSIVE RAINFALL THROUGH THE NIGHT. GREIF
In the hours before
Local storm report, Apr 27, 7:53 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
753 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL HARLAN 36.84N 83.32W
04/27/2011 E1.00 INCH HARLAN KY PUBLIC
&&
JCARICOSpecial weather statement, Apr 27, 8:13 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 813 PM EDT WED APR 27 2011 KYZ069-080-086-114-116-280045- LAUREL-JACKSON-OWSLEY-CLAY-KNOX- 813 PM EDT WED APR 27 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 845 PM EDT WEDNESDAY EVENING... SOUTHEASTERN JACKSON... OWSLEY... CLAY... EASTERN LAUREL AND NORTHWESTERN KNOX. AT 813 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LILY...OR 8 MILES SOUTH OF LONDON...MOVING NORTHEAST AT 55 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LIDA AROUND 820 PM EDT...MARYDELL AROUND 825 PM EDT...URBAN AROUND 830 PM EDT...BERNICE AROUND 835 PM EDT...AND MILL POND AROUND 840 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING FOR EASTERN KENTUCKY. GREIF
Local storm report, Apr 27, 8:14 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
814 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL CUMBERLAND 36.98N 82.99W
04/27/2011 E0.88 INCH HARLAN KY PUBLIC
PUBLIC REPORT RELAYED BY MEDIA.
&&
JCARICOLocal storm report, Apr 27, 8:19 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
819 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL CLOSPLINT 36.90N 83.07W
04/27/2011 M0.88 INCH HARLAN KY TRAINED SPOTTER
&&
ABELocal storm report, Apr 27, 8:22 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
822 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL CUMBERLAND 36.98N 82.99W
04/27/2011 E0.75 INCH HARLAN KY AMATEUR RADIO
&&
JCARICOSpecial weather statement, Apr 27, 8:36 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 836 PM EDT WED APR 27 2011 KYZ112-114>117-280115- BREATHITT-OWSLEY-PERRY-CLAY-LESLIE- 836 PM EDT WED APR 27 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 915 PM EDT WEDNESDAY EVENING... SOUTHWESTERN BREATHITT... SOUTHEASTERN OWSLEY... NORTHWESTERN PERRY... CLAY AND NORTHWESTERN LESLIE. AT 832 PM EDT...A THUNDERSTORM WAS LOCATED NEAR HERRON...OR NEAR MANCHESTER...MOVING NORTHEAST AT 50 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HENSLEY AROUND 840 PM EDT...WHOOPFLAREA AROUND 845 PM EDT...VALJEAN AROUND 850 PM EDT...BUCKHORN AROUND 855 PM EDT...AND LITTLE AROUND 900 PM EDT. RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...AND OCCASIONAL LIGHTNING IN THESE AREAS. A TORNADO WATCH IS IN EFFECT THROUGH 1 AM EDT. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:16 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Pike | 44 min |
| Apr 27, 8:46 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 44 min |
| Apr 27, 8:53 PM EDT | Areal Flood Advisory | JKL | Bell, Breathitt, Floyd, Harlan, Johnson, Knott and 7 more | 6 hr |
| Apr 27, 10:28 PM EDT | Flash Flood Warning | JKL | Bath, Fleming, Montgomery, Rowan | 4 hr |
| Apr 27, 10:31 PM EDT | Areal Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 9 hr |
| Apr 27, 11:08 PM EDT | Areal Flood Advisory | JKL | Bath, Breathitt, Clay, Elliott, Fleming, Floyd and 12 more | 6 hr |
| Apr 28, 12:03 AM EDT | River Flood Advisory | JKL | Estill, Powell | 54 hr |
| Apr 28, 1:58 AM EDT | Areal Flood Warning | JKL | Clay, Knox, Laurel, McCreary, Wayne, Whitley | 8 hr |
| Apr 28, 5:57 AM EDT | River Flood Advisory | JKL | Clay | 16 hr |
| Apr 28, 7:00 AM EDT | River Flood Advisory | JKL | Lee | 47 hr |
| Apr 28, 7:00 AM EDT | River Flood Advisory | JKL | Estill | 54 hr |
| Apr 28, 8:21 AM EDT | Areal Flood Warning | JKL | Knox | 30 hr |
| Apr 28, 8:57 AM EDT | River Flood Advisory | JKL | Owsley | 26 hr |
| Apr 28, 10:05 AM EDT | Areal Flood Warning | JKL | McCreary | 12 hr |
| Apr 28, 4:06 PM EDT | River Flood Warning | JKL | Estill | 22 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.